Indiana, 2001

Hail in Indiana, August 30, 2001

August 30, 2001 · NWS IWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 30, 2:30 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 30, 2:30 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EST THU AUG 30 2001

TSTMS HAVE FIRED ALONG PREFRONTAL TROF NEAR SW PORTION OF CWA AND
THIS AREA IS MOVING INTO BEST INSTABILITY OF -10 LI INTO THIS
EVENING. WILL GO LIKELY POPS ACROSS CWA AND MENTION STRONG STORMS AS
SLIGHTLY BETTER DYNAMICS CATCHES UP WITH INSTABILITY. OTHERWISE
MDLS IN FAIRLY GOOD AGREEMENT THROUGH LATER PERIODS WITH COLD FRONT
MOVING THROUGH CWA FRIDAY AND SHOULD DRY OUT WEST TO EAST BY LATE
DAY. WILL KEEP LOW CHC MORNING POPS SLIGHTLY HIGHER EAST. DRY AND
BELOW NORMAL TEMPS THROUGH THE HOLIDAY WEEKEND AS SFC HIGH BUILDS IN.
MISFWA AVAILABLE.

.IWX...NONE.

RES

In the hours before

Special weather statement, Aug 30, 11:40 AM EST, 4 hours 35 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-310000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1140 AM EST THU AUG 30 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS...

THE STORM PREDICTION CENTER HAS PLACED ALL OF LOWER MICHIGAN...
NORTHERN INDIANA AND NORTHWEST OHIO IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING.

A COLD FRONT WILL APPROACH THE AREA BY EARLY THIS EVENING.
THUNDERSTORMS ARE EXPECTED TO DEVELOP JUST AHEAD OF THE FRONT AROUND
LATER THIS AFTERNOON FROM NORTHERN ILLINOIS INTO CENTRAL LOWER
MICHIGAN. THE STORMS MAY ORGANIZE INTO A SQUALL LINE AND BRING A
THREAT OF DAMAGING WINDS...MAINLY EARLY TONIGHT.

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. STAY TUNED TO NOAA
WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION
FROM THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Miami

When
August 30, 4:15 PM EST
Where
Miami County, Converse
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.583, -85.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263954.